# SDR WRLA20130922602

- Difficulty date: September 22, 2013
- Submitted: September 23, 2013
- Operation: Air carrier
- Aircraft: N272WA
- Make and model: Doug MD-11
- Aircraft serial: 48437
- Aircraft time: 61,592 hours, 11,879 cycles
- Engine: Pwa PW4462
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Shutdown
- Stage of operation: TX
- How discovered: V
- Nature of condition: R
- Precautionary procedure: F

## Discrepancy

DURING DEPARTURE, APU SHUTDOWN AT NR2 ENGINE START.   ENGINE AROUND 22 PERCENT N2 WHEN APU STARTED TO ROLL BACK AND COULD NOT SUSTAIN THE ENGINE START.  SHUT IT DOWN AND REQUESTED AN AIR START.  GROUND PERSONNEL REPORTED SMOKE COMING FROM THE NR 2 ENGINE.  MX AND FLIGHT CREW THOUGHT THERE WAS A POSSIBLE TAIL PIPE FIRE BUT WITH NO POWER OR AIR SOURCE TO EXTIGUISH THE POSSIBLE FIRE.  THE FLIGHT CREW DEPLOYED THE ENGINE FIRE BOTTLES TO STOP THE POSSIBLE FIRE.  THE ACFT AT THE TIME HAD 11879 CYC AND FLHR 61592:30.  R + R NR 2 ENG FIRE BOTTLES PIAW MM 26-21,  NO FAULTS NOTED.
